What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 1:22 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 18, 1:22 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
222 PM EDT Thu Jul 18 2019
.SYNOPSIS...
While a few downpours will be possible today, most areas will
remain dry and very warm and humid as a dome of heat builds over
the Ohio Valley that will last well into the weekend. Dangerous
heat and humidity will be present during the afternoons through
Saturday, with very warm and muggy overnights. A weak cold
front may temper the heat and humidity and bring an increasing
chance of storms by Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
There is currently an MCS moving across northern Indiana. A
majority of this feature is expected to stay north of the
region. Even though this features may just clip northern
portions of the area, there is some better instability just
south of this feature. There is a weak disturbance that moves
through during the day as well. With that in mind expect some
isolated to scattered thunderstorm activity to develop across
the region today. Given decent DCAPE values the main threat from
these storms would be damaging winds. In addition, given the
moisture profiles, heavy downpours will be possible with storms
that develop. Expect precipitation to taper off early this
evening as the disturbance pushes east and also with the loss
of daytime heating.
The other story for today will be the heat. Already seeing some
heat index values in the upper 80s and lower 90s as temperatures
are in the 80s and dewpoints lower to upper 70s. Heat index
values will be around 100 this afternoon. While this is more in
advisory criteria, kept excessive heat warning in place due to
cumulative effects of heat expected over the next several days
and given previous collaboration with surrounding offices.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Little relief - at all - from the heat and humidity overnight as
temperatures remain in the middle 70s. Stuffy and oppressive.
On Friday - this will be one of two /with Saturday/ of the
pinnacle days of the heat event with widespread heat indices
around 105 /locally higher in urban areas/. 594dm 500 mb ridge
centered over Kentucky with weak west-northwesterly mid level
flow over the Ohio Valley and favorable low level flow out of
the west will push 925mb temps toward 28C which means daytime
highs into the mid 90s while mid 70s dewpoints are maintained.
This will be one of the higher-end heat days for the ILN CWA in
the past few years - and warrants the issuance of the Excessive
Heat Warning. Presence of the ridge and weak subsidence should
keep ridge-riding MCSs to the north of the area with hot
sunshine dominating.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
With a broad upper ridge in place, heat and humidity requiring
Excessive Heat Warning continue Saturday. Under weak forcing but
ample instability, a few thunderstorms could develop across the
north half of the FA Saturday afternoon. Otherwise weather should be
mainly sunny and dry.
The upper ridge will begin to break down on Sunday when falling
geopotential heights will be noted, allowing temperatures and heat
indices to be reduced slightly while possibly remaining in heat
advisory range. There will be a good chance for thunderstorms by
Sunday evening as an east-west oriented cold front pushes south from
the Great Lakes, providing convergence and lift to the unstable
airmass in place.
Thunderstorm chances continue mainly across southern locations
Monday with the cold front positioned near the Ohio River. Dry
weather conditions are likely Tuesday and Wednesday when a large
surface high is forecast to build under a northwest upper flow.
After Saturday when highs are forecast to reach the mid 90s, expect
temperatures to show a downward trend due to cold advection.
Readings should slip to the low 90s Sunday, the mid 80s Monday, and
mainly low 80s Tuesday and Wednesday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Isolated to scattered thunderstorms will be across the region
today. Have VCTS in at KDAY, KILN, KCVG, and KLUK. Limited
precipitation to VCSH at KCMH and KLCK where there is expected
to be less coverage and instability, however cannot rule out an
isolated thunderstorm as well.
Precipitation is expected to diminish this evening and be dry
for the overnight hours into the day on Friday. Some patchy
reduced vsbys will be possible overnight with fog, however
expect winds to stay up some and therefore do not expect it to
be as widespread as last night.
Cu will develop during the day on Friday, however with lack of
forcing any precipitation should be limited and have dry
conditions.
OUTLOOK...Thunderstorms possible Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning until 8 PM EDT Saturday for OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...Excessive Heat Warning until 8 PM EDT Saturday for KYZ089>100.
IN...Excessive Heat Warning until 8 PM EDT Saturday for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Binau
NEAR TERM...Novak
SHORT TERM...Binau
LONG TERM...Coniglio
AVIATION...NovakHazardous weather outlook, Jul 18, 2:54 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington OH
354 PM EDT Thu Jul 18 2019
INZ050-058-059-066-073>075-080-KYZ089-090-094>100-OHZ055-056-064-065-
073-074-081-082-088-192000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-
Adams-Pike-Scioto-
354 PM EDT Thu Jul 18 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio and South Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat index values on Sunday will range from 100 to 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ091>093-OHZ026-034-035-042>046-051>054-060>063-070>072-077>080-
192000-
Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-Montgomery-
Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-Brown-
Highland-
354 PM EDT Thu Jul 18 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Scattered thunderstorms will be possible into the evening hours.
Isolated damaging wind gusts and heavy rain will be possible with
these storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat index values on Sunday will range from 100 to 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report significant weather conditions.
In the hours before
Special weather statement, Jul 18, 1:53 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
253 PM EDT Thu Jul 18 2019
KYZ093-OHZ070-077-181930-
Campbell KY-Hamilton OH-Butler OH-
253 PM EDT Thu Jul 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMPBELL...CENTRAL
HAMILTON AND SOUTH CENTRAL BUTLER COUNTIES UNTIL 330 PM EDT...
At 253 PM EDT, radar indicated a strong thunderstorm over Pleasant
Hills, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Norwood, Forest Park, Fort Thomas,
Newport, Sharonville, Blue Ash, Springdale, Reading, Montgomery,
North College Hill, Madeira, Wyoming, Cheviot, Milford, Mount
Healthy, Bellevue and Deer Park.
This includes the following Interstates...
I-71 in Ohio between mile markers 1 and 17.
I-74 in Ohio between mile markers 9 and 10, and between mile markers
12 and 19.
I-75 in Ohio between mile markers 2 and 18.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8453 3924 8429 3924 8430 3922 8432
3921 8431 3921 8428 3917 8430 3910 8433
3905 8444 3922 8470
TIME...MOT...LOC 1853Z 311DEG 21KT 3924 8453
HickmanSpecial weather statement, Jul 18, 2:09 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
309 PM EDT Thu Jul 18 2019
KYZ091>093-OHZ077-181945-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-
309 PM EDT Thu Jul 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...NORTHERN
CAMPBELL...NORTHERN BOONE AND SOUTH CENTRAL HAMILTON COUNTIES UNTIL
345 PM EDT...
At 308 PM EDT, radar indicated a strong thunderstorm over Ludlow,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Erlanger, Fort Thomas,
Newport, Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills,
Highland Heights, Taylor Mill, Bellevue, Fort Wright, Ludlow,
Southgate, Crescent Springs and Crestview Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 2.
I-75 in Kentucky between mile markers 183 and 191.
I-75 in Ohio between mile markers 0 and 3.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3906 8469 3916 8457 3900 8431 3888 8446
TIME...MOT...LOC 1908Z 314DEG 19KT 3908 8456
Hickman
Special weather statement, Jul 18, 2:13 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
313 PM EDT Thu Jul 18 2019
OHZ034-035-043-181945-
Auglaize OH-Shelby OH-Mercer OH-
313 PM EDT Thu Jul 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL SHELBY...
AUGLAIZE AND SOUTHERN MERCER COUNTIES UNTIL 345 PM EDT...
At 312 PM EDT, radar indicated strong thunderstorms along a line
extending from Lima to St. Marys to near Fort Recovery, moving
southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, Fort Shawnee, New Bremen,
St. Henry, Cridersville, Fort Recovery, New Knoxville, Waynesfield,
Moulton, Wabash, Chickasaw, Buckland, Uniopolis, Montezuma, Fryburg,
Maria Stein and Neptune.
This includes I-75 in Ohio between mile markers 107 and 118.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4066 8422 4066 8411 4064 8411 4065 8390
4062 8388 4059 8388 4045 8427 4035 8476
4035 8480 4056 8480 4063 8451 4069 8439
4069 8422
TIME...MOT...LOC 1912Z 296DEG 18KT 4074 8407 4054 8441 4045 8481
HickmanSpecial weather statement, Jul 18, 2:18 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
318 PM EDT Thu Jul 18 2019
KYZ093-OHZ077-078-181945-
Campbell KY-Hamilton OH-Clermont OH-
318 PM EDT Thu Jul 18 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...SOUTHEASTERN
HAMILTON AND CENTRAL CLERMONT COUNTIES UNTIL 345 PM EDT...
At 318 PM EDT, radar indicated a strong thunderstorm over Coldstream,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Forestville, Amelia, Bethel, New Richmond, Silver Grove, Melbourne,
Salem Heights, Withamsville, Coldstream, Sherwood, Crestview, Mentor,
Moscow, California, Saltair, New Palestine, Nicholsville, Point
Isabel, Lindale and Mount Carmel.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3886 8423 3887 8425 3904 8443 3913 8431
3896 8403 3894 8403 3883 8420
TIME...MOT...LOC 1918Z 308DEG 24KT 3903 8433
HickmanLocal storm report, Jul 18, 2:31 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 N EATON 39.76N 84.63W
07/18/2019 M1.45 INCH PREBLE OH COCORAHS
RAINFALL IN LAST 45 MINUTES.
&&
CHSpecial weather statement, Jul 18, 2:40 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
340 PM EDT Thu Jul 18 2019
OHZ026-034-035-042>044-051-182015-
Auglaize OH-Darke OH-Logan OH-Shelby OH-Hardin OH-Mercer OH-Miami OH-
340 PM EDT Thu Jul 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHWESTERN
LOGAN...NORTHERN DARKE...CENTRAL AUGLAIZE...SOUTHWESTERN HARDIN...
SOUTHERN MERCER AND NORTHWESTERN MIAMI COUNTIES UNTIL 415 PM EDT...
At 339 PM EDT, radar indicated strong thunderstorms along a line
extending from near Chippewa Park to Fort Loramie to 6 miles
northwest of Union City, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Sidney, Piqua, Bellefontaine, Wapakoneta, New Bremen, Minster,
Versailles, St. Henry, Newport, Union City, Anna, Fort Loramie,
Jackson Center, Russells Point, De Graff, Ansonia, Botkins, Lakeview,
New Knoxville and Waynesfield.
This includes I-75 in Ohio between mile markers 85 and 113.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4053 8360 4027 8396 4027 8401 4021 8404
4012 8475 4016 8481 4038 8480 4045 8447
4064 8407 4065 8388 4068 8388
TIME...MOT...LOC 1939Z 305DEG 22KT 4058 8389 4036 8436 4028 8490
Hickman